MAUDE Adverse Event Report: STRYKER SPINE-FRANCE LUXOR ARM POST; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE LUXOR ARM POST; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48250240
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 08/10/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; during surgery when using the decompression tube post that comes in the set, when tightening the pin it kept going through the spring of the locking mechanism.It ultimately wouldn't tighten the post.Tried a second post and the same issue occurred.Both were used 50-100x each.The instruments weren't observed prior to the surgery because they both were used previously successfully the day before the surgery.No lubrication performed on the instruments because it was not needed.The surgeon was performing an mis discectomy and had to open the incision to use other instrumentation to complete the procedure.
 
Event or Problem Description

Brand Name
LUXOR ARM POST
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6843611
Report Number0009617544-2017-00349
Device Sequence Number750878
Product Code LXH
UDI-Device Identifier07613327266177
UDI-Public(01)07613327266177
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48250240
Device Catalogue Number48250240
Device Lot Number09D901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2017
Initial Date Received by Manufacturer 08/10/2017
Supplement Date Received by Manufacturer08/10/2017
Initial Report FDA Received Date09/05/2017
Supplement Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;